Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for hot flashes, weight gain and hair fall

Answered by
Dr.
Dr. Shehzad Topiwala

Endocrinologist

Practicing since :2001

Answered : 1663 Questions

default
Posted on Fri, 30 Oct 2015 in Thyroid Problem and Hormonal Problems
Question: I am 63 yrs old. 15 yrs past menopause. My TSH is normal on thyroid meds, yet i am recently experiencing hair loss, hot flashes and weight gain. slight fliud on ankles. also itching scalp and decrease in sex drive ( I also apparently cant type-ha ha). On levothyroxide, methrotrexate and arava for long standing RA, BP meds and atorvastatin for years. I cant figure what has changed. also on clorazapate for anxiety (dialysis RN for many yrs). Former smoker.
doctor
Answered by Dr. Shehzad Topiwala 2 hours later
Brief Answer:
Medication side effect

Detailed Answer:
Sorry to learn about your medical challenges.

Arava can cause hair loss and on occasion even swelling in feet. Methotrexate can cause hair loss in addition to reducing sex drive (libido0.
Discuss these potential side effects with the prescribing doctor, who is likely to be your Rheumatologist.
Clorazepate can decrease libido as well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Clorazepate

doctor1 MD

I am currently taking clorazepate 3.75 mg to relax me so I will sleep. I am female 87 years old. I am diabetic type 2 and take GlipizideXL 5 mg 2xdaily, levothyroxine 25 mcg 1 !/2 tablets daily, pravastatin sodium 20 mg 1 daily,...

doctor1 MD

I'm looking for a supplement or supplements to calm and relax me - ones that are non-drowsing please. Which do you recommend?

doctor1 MD
doctor1 MD

I have been on Tranxene T Tabs 15mg twice each day for over 20 years. I have reached a point they really don't seem to work. Thought they were a quiet little pill, but finally read the insert and was shocked. I want to wean myself off of them. I take both tabs in the morning when it started not working before, and I am calmer when I go to bed. So that is 30 mg. each morning unless I forget to take it, which has happened. Please tell me how to wean myself off. Thank you.